Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 306, NWS Bismarck, ND

August 11, 2007Mercer County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2007, 1:00 AM MDT for Mercer County, Morton County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 1:00 AM MDT (07:00 UTC)
Expired
Aug 11, 2007, 2:00 AM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Mercer County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 1:00 AM MDTHAIL 0.88Hebron, ND
Aug 11, 1:05 AM MDTHAIL 1Hebron, NDREPORTED 50 TO 55 MPH WINDS AS WELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:45 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1851 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 110700
SVRBIS
NDC057-059-110800-
/O.NEW.KBIS.SV.W.0306.070811T0700Z-070811T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM MDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 200 AM MDT(300 AM CDT)

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HEBRON...OR ABOUT 34 MILES EAST OF
  DICKINSON...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ULLIN AROUND 210 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179

$$

CJS/HW
2 follow-up statements
000 
WWUS53 KBIS 110722
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CDT SAT AUG 11 2007

NDC057-059-110800-
/O.CON.KBIS.SV.W.0306.000000T0000Z-070811T0800Z/
MERCER ND-MORTON ND-
121 AM MDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM
MDT(300 AM CDT) FOR WESTERN MORTON AND SOUTHERN MERCER
COUNTIES...

AT 121 AM MDT(221 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTH
OF ZAP TO 11 MILES SOUTH OF HEBRON...OR ALONG A LINE EXTENDING FROM
49 MILES EAST OF DICKINSON TO 35 MILES EAST OF DICKINSON...MOVING
EAST AT 30 MPH.

THESE STORMS PRODUCED 55 MPH WINDS...AND QUARTER SIZE HAIL IN 
HEBRON AT 205 AM CDT OR 105 AM MDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GLEN ULLIN AROUND 235 AM CDT...

IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A SUBSTANTIAL 
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179

$$

CJS/HW
000 
WWUS53 KBIS 110800
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
259 AM CDT SAT AUG 11 2007

NDC057-059-110809-
/O.EXP.KBIS.SV.W.0306.000000T0000Z-070811T0800Z/
MERCER ND-MORTON ND-
159 AM MDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORTON AND
SOUTHERN MERCER COUNTIES EXPIRES AT 200 AM MDT(300 AM CDT)...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO LONGER 
POSE A SIGNIFICANT THREAT IN WESTERN MORTON OR SOUTHERN MERCER
COUNTIES. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR EASTERN MORTON COUNTY UNTIL 345 AM CDT.

LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179

$$

CJS/HW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:00 PM MDT, 11 hours earlier.

Area forecast discussion, Aug 10, 2:00 PM MDT, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT FRI AUG 10 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND
THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME
AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM
JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA
AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND
BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR
RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER.
PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM
FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL
STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD
NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR
TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER
WITH THE NORTHWEST FLOW.

&&

.AVIATION...
SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING
AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE
WAKE OF THE HEAVIER STORMS.

&&

.FIRE...
WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY
AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST
WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY
CWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043.
&&

RSL
Hazardous weather outlook, Aug 10, 1:39 PM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT FRI AUG 10 2007

NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051-
111945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS..
HAIL AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE
THUNDERSTORMS.

NDZ040-043-111945-
SLOPE-BOWMAN-
139 PM MDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN
CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON
RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING
TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE
THUNDERSTORMS.

RSL

In the hours before

Local storm report, Aug 10, 9:21 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             RAY                     48.34N 103.16W
08/10/2007  E1.75 INCH       WILLIAMS           ND   PUBLIC

            NICKEL TO GOLF BALL.

&&

PAYD
Local storm report, Aug 10, 10:16 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TORNADO          15 SW WILDROSE          48.48N 103.41W
08/10/2007                   WILLIAMS           ND   AIRPLANE PILOT

            REPORT FROM WEATHER MODIFICATION PILOT

&&

PAYD
Local storm report, Aug 10, 10:51 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     TSTM WND GST     CROSBY                  48.91N 103.29W
08/10/2007  E60 MPH          DIVIDE             ND   MESONET

            RAWS REPORTING SITE

1140 PM     TSTM WND GST     TIOGA                   48.39N 102.94W
08/10/2007  E60 MPH          WILLIAMS           ND   BROADCAST MEDIA

            KXMC-TV VIEWER REPORT

&&

VJENSEN
Local storm report, Aug 11, 12:46 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
146 AM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             1 S HEBRON              46.89N 102.04W
08/10/2007  E1.75 INCH       MORTON             ND   TRAINED SPOTTER

0129 AM     HAIL             GLEN ULLIN              46.81N 101.83W
08/10/2007  E0.75 INCH       MORTON             ND   PUBLIC

            ALONG WITH RAINFALL MEASURED AS 0.70 INCHES

&&

VJENSEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:30 PM MDTTornado WarningBISEmmons, Sioux30 min
Aug 10, 6:38 PM MDTSevere Thunderstorm WarningBISBillings, Stark52 min
Aug 10, 7:06 PM MDTSevere Thunderstorm WarningBISBillings, McKenzie54 min
Aug 10, 7:26 PM MDTSevere Thunderstorm WarningBISMcIntosh30 min
Aug 10, 7:40 PM MDTTornado WarningBISDunn35 min
Aug 10, 8:50 PM MDTSevere Thunderstorm WarningBISWilliams40 min
Aug 10, 8:59 PM MDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams61 min
Aug 10, 9:17 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail22 min
Aug 10, 9:42 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams33 min
Aug 10, 10:05 PM MDTTornado WarningBISBurke, Mountrail, Williams25 min
Aug 10, 10:11 PM MDTSevere Thunderstorm WarningBISBurke, Divide, McKenzie, Mountrail, Williams64 min
Aug 10, 11:31 PM MDTSevere Thunderstorm WarningBISMorton59 min
Aug 10, 11:59 PM MDTSevere Thunderstorm WarningBISDunn, Stark61 min
Aug 11, 12:02 AM MDTHigh Wind WarningBISBottineau, McHenry, Pierce, Renville, Rolette3 hr
Aug 11, 12:28 AM MDTSevere Thunderstorm WarningBISMorton62 min
Aug 11, 12:47 AM MDTSevere Thunderstorm WarningBISBurleigh, Morton58 min
Aug 11, 1:19 AM MDTSevere Thunderstorm WarningBISDickey, McIntosh56 min
Aug 11, 1:44 AM MDTSevere Thunderstorm WarningBISBurleigh, Morton61 min
Aug 11, 2:14 AM MDTSevere Thunderstorm WarningBISKidder61 min
Aug 11, 2:22 AM MDTSevere Thunderstorm WarningBISDickey53 min
Aug 11, 2:25 AM MDTTornado WarningBISKidder35 min
Aug 11, 2:55 AM MDTSevere Thunderstorm WarningBISStutsman65 min
Aug 11, 3:10 AM MDTSevere Thunderstorm WarningBISLogan65 min
Aug 11, 3:20 AM MDTSevere Thunderstorm WarningBISLaMoure55 min
Aug 11, 3:33 AM MDTSevere Thunderstorm WarningBISLaMoure, Stutsman57 min
Aug 11, 2:57 PM MDTFire Weather WatchBISBillings, Bowman, Golden Valley, Slope13 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.